Patient Forum

The CyberKnife Patient Forum is designed to provide a place for people who have been diagnosed with cancer, their family and friends, to exchange useful information and provide support to one another. The Forum may also help people find answers to questions they have about the CyberKnife treatment experience. Accuray strives to facilitate these exchanges and encourage discussions. Recently we have experienced some aggressive or inappropriate spam postings. We are diligently working to resolve this issue and thank you in advance for your patience.

Birgit Fleurent, Chief Marketing Officer, Accuray Incorporated

  Print 
A few questions for the doctors(2)
SteveK364
Posted: Saturday, November 03, 2018 4:21 PM
Joined: 6/26/2018
Posts: 46


I was reflecting on the bad side effects that I encountered last week after having completed my final CK treatment, and a few questions came to mind. I would appreciate everyone's feedback -- especially feedback from any of the medical folks who are kind enough to offer it. 1. For those of us who have had bad side effects (diarrhea, rectal bleeding, pain, etc), does it mean that we likely endured unnecessary radiation to unintended organs, such as the rectum? 2. If the answer is yes to the above, are we more likely to experience problems/complications in the future, as a result? 3. Why is it that some patients have bad side effects and others have minimal or none? Does it reflect on the quality of the treatment, or is it simply that every patient reacts differently to the treatment? 4. Does any data exist on what percentage of CK prostate patients suffer difficult side effects versus those who don't? Thanks in advance for your input.

SteveK364


JAV
Posted: Saturday, November 03, 2018 4:29 PM
Joined: 10/29/2010
Posts: 774


As you already know Steve, I had basically no short or long term side effects. It may be some patients are just more "sensitive" to the radiation and may have a less desirable reaction to the treatments. Interested in hearing what the Docs might say. So, how are you doing now ? Did you ever get and use the suppositories ? Jim V.

Treated with CK 4-2011.  Gleason of 3+4 , PSA 3.7 , two cores positive, 5% & 12%
 PSA on 7-13 0.3  PSA on 11-13 0.3 PSA on 5-14   0.3  
PSA on 7-14   0.2 PSA on 11-14  0.2 PSA on 3-15 0.2
PSA on 7-15, 0.2 PSA on 7-17 0.1 PSA on 1-18 0.13
SteveK364
Posted: Saturday, November 03, 2018 4:33 PM
Joined: 6/26/2018
Posts: 46


Thanks for the input, Jim! Yes, doing much better, thank goodness! I started feeling more normal about 6 days after my final treatment. In fact, I went back to work this past Thursday and felt fine. Also, I worked out at the gym the other day, and while I wasn't quite at 100% of my usual energy level, I did surprisingly well. I even mowed/raked leaves today for about 4 hours with no problems. So, yes, I'm just about back to normal. And let me tell you, it feels good to feel good! Oh yes, I've been using the suppositories (prescription) and they work great! I'm not sure how long I need to keep taking them though. I suppose I'll just keep using them until they run out next week. How are you doing, Jim?

SteveK364


JAV
Posted: Sunday, November 04, 2018 5:23 PM
Joined: 10/29/2010
Posts: 774


That's Good News, Steve !! Happy for you that you are doing much better. Doing leaf work here, too. I have a leaf vacuum that I pull behind my garden tractor. I usually spend about 15 hours every fall on the leaves - we have a lot of trees around the house. But the snow may start to fly this next week before I have a chance to do all the leafs this year. Jim V.

Treated with CK 4-2011.  Gleason of 3+4 , PSA 3.7 , two cores positive, 5% & 12%
 PSA on 7-13 0.3  PSA on 11-13 0.3 PSA on 5-14   0.3  
PSA on 7-14   0.2 PSA on 11-14  0.2 PSA on 3-15 0.2
PSA on 7-15, 0.2 PSA on 7-17 0.1 PSA on 1-18 0.13
SteveK364
Posted: Monday, November 05, 2018 5:13 PM
Joined: 6/26/2018
Posts: 46


Thanks, Jim! Sounds like we're both up to our ears in leaves? Apartment living always becomes more appealing to me this time of year!

SteveK364


 

Jump to different Forum...